Georgia, 2016Hail and Damaging Winds in Georgia, June 14 to 16, 2016
June 14 to 16, 2016 · NWS FFC · 14 events in 12 counties and zones
A very moist and moderately unstable airmass over the region, combined with strong daytime heating and a series of weak short waves moving over the state in a persistent northwesterly upper-level flow, resulted in scattered severe thunderstorms each afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist and moderately unstable airmass over the region, combined with strong daytime heating and a series of weak short waves moving over the state in a persistent northwesterly upper-level flow, resulted in scattered severe thunderstorms each afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 14, 12:27 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 14, 12:27 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
127 PM EDT TUE JUN 14 2016
.PREV DISCUSSION... /issued 434 AM EDT TUE JUN 14 2016/
SHORT TERM /Today through Wednesday/...
The latest mid and upper level analysis still shows ridge axis over
the area which has largely suppressed activity the last few days
and allowed temps to approach record values. It looks though that
we will be entering a period of transition as aforementioned ridge
shifts east and is replaced by more of a weakness than any well
defined shortwave.
The departure of the ridge and an increase in low level moisture
should allow for more robust convection today as far as areal
coverage is concerned. CAPE values look to increase to around 2000
to 2500 J/KG today although it may be late awaiting the departure
of the ridge. Limiting factor will be the mid level lapse rates
which will struggle once again today as 500mb temps hover right
around -6C. This may limit the overall strength of the storms but
still expect an isolated storm to go severe and coverage should
not be affected and will go likely for most areas.
A more well defined shortwave will move through Tue night and Wed
with continued increased moisture values as evidenced by
precipitable water values in excess of 2 inches. Because of this
and the timing of the shortwaves...this activity looks to be
decidedly non diurnal in nature. Will therefore keep some pops
into the overnight period Tue night but still carry the highest
pops through Wed afternoon. Again expect lack of strong lapse
rates combined with limited heating due to debris clouds to limit
overall severe threat.
Deese
LONG TERM /Wednesday Night through Monday/...
The extended forecast starts off with the upper level longwave trough
and associated wave sitting right over GA. This trough sets up
moist southerly flow keeping abundant low level moisture across
the area through Thu night/Fri morning. This will keep shower and
thunderstorm chances up through the end of the work week.
Instabilities through the week are very diurnal in nature and
stay fairly moderate so not expecting any major severe
outbreaks...but could see an isolated severe to strong storm or
two each day through Friday. By Friday night/Saturday...the ECMWF
stays fairly consistent in showing the longwave trough digging
along the east coast...helping to usher in drier air from the
Eastern Great Lake States. The GFS shows the same longwave trough
doing the same thing but it wants to develop and upper level low
over the central great lake states that gets pulled southward
Friday. This low becomes centered over the Carolinas Sat...then
moves into into GA Sun. These are two very different outcomes so
for now am leaning towards the ECMWF because it has been more
consistent. Will need to watch further model updates to try and
get a better handle on this situation before making any changes
in the forecast.
01
&&
.AVIATION...
18Z Update...
Convection will continue to increase through the afternoon with
most sites seeing thunder at some point in the afternoon.
Convection will diminish tonight but not completely. There could
be isolated shra/tsra throughout the night...mainly focused across
extreme north GA. Expect widespread convection to develop by
Wednesday afternoon. Winds will remain southwest to west through
the forecast with cigs remaining vfr.
//ATL Confidence...18Z Update...
Medium on timing of convection.
High on remaining elements.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 96 73 92 73 / 60 50 60 60
Atlanta 93 75 89 74 / 60 50 60 60
Blairsville 88 67 85 69 / 60 50 70 70
Cartersville 93 71 89 72 / 60 50 70 70
Columbus 93 75 90 74 / 60 50 60 60
Gainesville 93 73 87 73 / 60 50 70 70
Macon 96 74 91 73 / 60 50 60 60
Rome 93 72 90 73 / 60 60 70 70
Peachtree City 93 72 88 73 / 60 50 60 60
Vidalia 96 76 92 75 / 50 40 60 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jun 14, 4:03 AM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EDT TUE JUN 14 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
503 AM EDT TUE JUN 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA.
.WEATHER HAZARDS EXPECTED...
ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL. THE BEST TIME FOR STORMS TO DEVELOP WILL BE BETWEEN 2PM
AND 10PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 14, 12:49 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT TUE JUN 14 2016
GAZ067-068-141815-
PIKE GA-MERIWETHER GA-
149 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE AND EASTERN
MERIWETHER COUNTIES UNTIL 215 PM EDT...
AT 148 PM EDT...A STRONG THUNDERSTORM WAS NEAR GAY...OR 10 MILES EAST
OF GREENVILLE...MOVING EAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WOODBURY...MOLENA...GAY...IMLAC AND HILLTOP.
LAT...LON 3296 8460 3308 8467 3316 8448 3303 8439
TIME...MOT...LOC 1748Z 247DEG 15KT 3306 8453
16Special weather statement, Jun 14, 12:53 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT TUE JUN 14 2016
GAZ070-071-141830-
LAMAR GA-MONROE GA-
153 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR AND
SOUTHWESTERN MONROE COUNTIES UNTIL 230 PM EDT...
AT 152 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORSYTH...MOVING EAST
AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH...CULLODEN...RUSSELLVILLE...COLLIER...REDBONE AND BRENT.
LAT...LON 3294 8413 3299 8412 3299 8413 3301 8413
3308 8395 3291 8392 3285 8412
TIME...MOT...LOC 1752Z 247DEG 12KT 3298 8401
16Special weather statement, Jun 14, 12:55 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT TUE JUN 14 2016
GAZ074>076-141830-
GLASCOCK GA-WASHINGTON GA-JEFFERSON GA-
155 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GLASCOCK...NORTHEASTERN
WASHINGTON AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 230 PM EDT...
AT 155 PM EDT...A STRONG THUNDERSTORM WAS NEAR EDGEHILL...OR 8 MILES
SOUTH OF GIBSON...MOVING NORTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAVISBORO...AVERA...EDGE HILL...EDGEHILL...STAPLETONS
CROSSROADS...DOWNS AND GRANGE.
LAT...LON 3298 8261 3313 8272 3324 8255 3306 8242
TIME...MOT...LOC 1755Z 238DEG 12KT 3311 8258
16Special weather statement, Jun 14, 12:59 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT TUE JUN 14 2016
GAZ021-022-032-033-141845-
COBB GA-NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-
159 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COBB...NORTH
FULTON...SOUTHEASTERN CHEROKEE AND SOUTHWESTERN FORSYTH COUNTIES
UNTIL 245 PM EDT...
AT 159 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORCROSS TO NEAR WOODSTOCK TO FAIR OAKS...AND
MOVING NORTHEAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AREAS AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MARIETTA...SANDY
SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...DUNWOODY...
MILTON...KENNESAW...WOODSTOCK...FAIR OAKS...WHITE WATER PARK...MOUNT
BETHEL...KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...SWEAT
MOUNTAIN... UNION HILL...SANDY PLAINS...DOBBINS AIR RESERVE
BASE...HICKORY FLAT AND BROOKWOOD.
LAT...LON 3409 8411 3407 8412 3396 8431 3397 8434
3394 8435 3392 8438 3394 8443 3389 8460
3404 8460 3424 8435
TIME...MOT...LOC 1759Z 239DEG 9KT 3398 8427 3406 8446 3394 8456Special weather statement, Jun 14, 1:03 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EDT TUE JUN 14 2016
GAZ054>057-141830-
HENRY GA-SPALDING GA-CLAYTON GA-FAYETTE GA-
203 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY...NORTHWESTERN
SPALDING...SOUTHERN CLAYTON AND EASTERN FAYETTE COUNTIES UNTIL 230 PM
EDT...
AT 203 PM EDT...A STRONG THUNDERSTORM WAS OVER WOOLSEY...OR 8 MILES
SOUTH OF FAYETTEVILLE...MOVING NORTH AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FAYETTEVILLE...JONESBORO...RIVERDALE...HAMPTON...LOVEJOY...BROOKS...
WOOLSEY...IRONDALE...INMAN...ATLANTA MOTOR SPEEDWAY...BONANZA...JW
SMITH RESERVOIR...VAUGHN...BIRDIE AND LAKE HORTON.
LAT...LON 3328 8437 3330 8448 3354 8446 3347 8418
TIME...MOT...LOC 1803Z 194DEG 14KT 3334 8440Special weather statement, Jun 14, 1:09 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT TUE JUN 14 2016
GAZ004-141845-
WHITFIELD GA-
209 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD COUNTY UNTIL 245 PM
EDT...
AT 209 PM EDT...A STRONG THUNDERSTORM WAS OVER DALTON...MOVING NORTH
AT 15 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AREAS AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...VARNELL...TUNNEL HILL...COHUTTA...DAWNVILLE...ROCKY FACE...
BEAVERDALE AND MILL CREEK.
LAT...LON 3494 8484 3492 8484 3490 8483 3487 8482
3486 8484 3481 8486 3480 8484 3478 8487
3477 8487 3471 8491 3471 8494 3470 8492
3469 8493 3471 8504 3486 8505 3488 8501
3491 8502 3492 8501 3497 8500
TIME...MOT...LOC 1809Z 192DEG 14KT 3475 8498Thunderstorm Wind, Whitfield
- When
- June 14, 1:15 PM EST to 1:25 PM EST
- Where
- Whitfield County, 1.48 mi S of Dalton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.749, -84.948
The Whitfield County Emergency Manager reported numerous trees blown down across southern portions of the city of Dalton, including one blown down on a house on Liberty Drive.
Hail, Henry
- When
- June 14, 1:35 PM EST to 1:40 PM EST
- Where
- Henry County, 0.9 mi NE of Ola
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 33.440, -84.040
The Henry County 911 center reported quarter sized hail near Ola.
Thunderstorm Wind, De Kalb
- When
- June 14, 2:00 PM EST to 2:20 PM EST
- Where
- De Kalb County, 0.59 mi ENE of Henrico to 0.9 mi SSE of Redan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.672, -84.320
The DeKalb County Emergency Manager reported numerous trees down across southern DeKalb County. Locations include Hillandale Drive; Hillvale Road at DeKalb Medical Parkway; River Road at Riverview Chase Drive; Homeward Trail at Ridgetop Drive; Bouldercrest Road between Boulder Spring and River Roads; Briarcliff Road at The by Way; Panola Road; Snapfinger Wood Drive; Cherry Lane; Sims Road; Flakes Mill Road at Lehigh Way; Miller Road; Timberland East Drive and Bouldercrest Road at International Park Drive.
Hail, Newton
- When
- June 14, 2:10 PM EST to 2:15 PM EST
- Where
- Newton County, 0.89 mi WSW of Porterdale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.566, -83.915
The public reported quarter sized hail along Heaton Road.
Thunderstorm Wind, Newton
- When
- June 14, 2:10 PM EST to 2:15 PM EST
- Where
- Newton County, 0.88 mi WSW of Porterdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.566, -83.914
The public reported a couple of trees blown down in the backyard of a house on Heaton Road.
Thunderstorm Wind, White
- When
- June 14, 4:00 PM EST to 4:10 PM EST
- Where
- White County, 1.65 mi NNW of Oculus
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.551, -83.794
Roof blown off a barn near Highway 115 and Kanady Road. Multiple trees down around this location as well, per White County EMA. Time estimated from radar.
Thunderstorm Wind, White
- When
- June 14, 4:20 PM EST to 4:45 PM EST
- Where
- White County, 3.14 mi WNW of Yonah to 1.31 mi SSW of Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 34.655, -83.796
The White County 911 center reported several trees blown down across the central portion of the county including near the Mountain Lakes Resort around Highway 75A and Rose Road, at the White County Board of Education office on West Kytle Street and near the Tractor Supply store on South Main Street.
Thunderstorm Wind, Chattooga
- When
- June 15, 7:45 PM EST to 8:00 PM EST
- Where
- Chattooga County, 0.98 mi WSW of Chelsea to 2.05 mi SE of Berryton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 34.515, -85.446
The Chattooga County 911 center reported numerous trees blown down across western Chattooga County in the vicinity of Menlo, Summerville and Lyerly.
Thunderstorm Wind, Cherokee
- When
- June 15, 8:15 PM EST to 8:45 PM EST
- Where
- Cherokee County, 1.76 mi SSE of Woodstock to 0.69 mi NNE of Ball Ground
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.078, -84.504
The Cherokee County Emergency Manager reported numerous trees and power lines blown down across the county. Locations included Pine Creek Way near Pine Creek Circle; Ball Ground Road at Hightower Road; Fincher Road between Setser Trail and Old Fincher Trail; Old Batesville Road near Charles Cox Drive; Batesville Road between Hickory Road and Old Batesville Road; S. McCollum Drive at Univeter Road; S. Jett Road between Cambridge Court and Willow Creek Overlook; Highway 372 just north of Highway 369; Kennett Street at Marietta Road; Northridge Road at Gilmer Ferry Road; Reinhardt College Parkway at Sardis Circle; McCollum Road at Brick Mill Road; P Rickman Industrial Drive near Jackson Street; and Lowry Street at Northridge Road.
Thunderstorm Wind, Bartow
- When
- June 15, 8:20 PM EST to 8:45 PM EST
- Where
- Bartow County, 0.63 mi NNE of Kingston to 3.09 mi ESE of Adairsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 34.239, -84.946
The Bartow County 911 center reported several trees blown down on Highway 293 in Kingston and on Manning Mill Way in Adairsville.
Thunderstorm Wind, Floyd
- When
- June 15, 8:30 PM EST to 8:50 PM EST
- Where
- Floyd County, 0.47 mi NE of Six Mile to 1.85 mi E of Alto Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 34.174, -85.194
The Floyd County 911 center reported several trees blown down across the county. Locations include Woods Road; Bells Ferry Road; Mathis Road; Old Rockmart Road; Canterbury Place; Pleasant Valley Road; Maple Road and Wayside Road.
Thunderstorm Wind, Heard
- When
- June 16, 5:07 PM EST to 5:25 PM EST
- Where
- Heard County, 0.75 mi E of Barkers Crossroads to 1.03 mi N of Texas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.372, -85.157
The Heard County Sheriff's Office reported several trees down across the county including on Notnomis Road and Welcome Road in the Centralhatchee area and on Jim T Mickel Road in Texas.
Thunderstorm Wind, Meriwether
- When
- June 16, 6:00 PM EST to 6:15 PM EST
- Where
- Meriwether County, 1.19 mi WSW of Stovall to 1.6 mi SSW of Odessadale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 32.961, -84.847
The Meriwether County 911 center reported trees blown down at Tinger and Harman Roads and Stovall and John Wallace roads.
Thunderstorm Wind, Muscogee
- When
- June 16, 7:30 PM EST to 7:50 PM EST
- Where
- Muscogee County, 0.29 mi NNW of Nankipooh to 0.26 mi SSW of Avondale
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 32.554, -84.951
The Muscogee County 911 center reported numerous, over 25, trees blown down across western portions of the county including 14 in the downtown Columbus area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 14 to 16, 20161 death · 30 injured · 3 events
- Heat in Texas, June 14 to 16, 20162 deaths · 8 injured · 4 events
- Heat in Arkansas, June 14 to 17, 20161 death · 1 event
- Wildfire in New Mexico, June 14 to 24, 2016$10 million · 1 event
- Heat in Illinois, June 14, 201610 injured · 1 event
- Flash Flooding and Flood in Iowa, June 14 to 15, 2016$205,000 · 65 kt wind · 18 events
- Tornadoes and Flash Flooding in Minnesota, June 14, 2016$107,000 · EF0 · 21 events
- Flash Flooding and Flooding in Iowa, June 14 to 15, 2016$27,000 · 1.75 in hail · 21 events
- Tornado and Flash Flood in Iowa, June 14, 2016$26,000 · EF0 · 13 events
- Heat in Alabama, June 14, 20163 injured · 1 event
- Flash Flood and Damaging Winds in Kentucky, June 14 to 15, 201652 kt wind · 23 events
- Hail and Damaging Wind in Georgia, June 14, 2016$20,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648996, 648997, 649050, 648998, 648999, 650405, 649013, 649014, 649022, 649025, 649027, 649031, 649032, 649033.